Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 26, 2013, 12:21 AM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 12:21 AM CDT (05:21 UTC)
- Expired
- May 26, 2013, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
Counties Glasscock County, TX, Mitchell County, TX, Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
203
WWUS84 KMAF 260521
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 AM CDT SUN MAY 26 2013
TXZ053-062-063-069-070-260615-
GLASSCOCK-MIDLAND-MITCHELL-REAGAN-UPTON-
1221 AM CDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
MITCHELL...REAGAN...SOUTHEASTERN GLASSCOCK...SOUTHEASTERN MIDLAND
AND UPTON COUNTIES UNTIL 115 AM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST
OF COLORADO CITY TO 20 MILES NORTH OF MCCAMEY...MOVING SOUTHEAST AT
25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DIME TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3208 10067 3207 10126 3108 10127 3109 10229
3150 10226 3177 10169 3208 10129 3209 10115
3244 10115 3252 10066
TIME...MOT...LOC 0519Z 294DEG 21KT 3149 10144
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 26, 12:06 AM CDT, 15 minutes earlier.
Area forecast discussion, May 26, 12:06 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 AM CDT SUN MAY 26 2013 .UPDATE... UPDATE FOR EXPIRATION OF SEVERE STORM WATCH 219. && .DISCUSSION... THUNDERSTORMS ARE GRADUALLY WINDING DOWN ACROSS THE AREA, WITH MLCAPE OF 3000 TO 3500 J/KG ALLOWING CONVECTION TO CONTINUE SO FAR ALONG WITH 20 TO 30KT MOIST SOUTHEASTERLY WINDS. DESPITE A LACK OF 0 TO 6 KM BULK SHEAR...THERE DOES APPEAR TO BE ENOUGH INSTABILITY OVER THE NEXT COUPLE OF HOURS FOR ANOTHER SEVERE STORMS OR TWO, MAINLY OVER THE TRANS PECOS. CONSIDERING THE ABOVE, WILL ALLOW SEVERE THUNDERSTORM WATCH 219 TO EXPIRE AT 26/05Z. HAVE ADJUSTED POPS FOR THE REST OF THE NIGHT. UPDATE WILL FOLLOW SHORTLY. 67 && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 68 97 69 92 / 10 10 10 10 BIG SPRING TX 69 95 70 90 / 10 10 10 10 CARLSBAD NM 65 100 66 96 / 10 10 10 10 DRYDEN TX 69 94 70 92 / 10 10 10 20 FORT STOCKTON TX 70 98 70 95 / 10 10 10 20 GUADALUPE PASS TX 62 91 62 84 / 10 10 10 10 HOBBS NM 65 97 66 95 / 10 10 10 10 MARFA TX 61 92 61 88 / 10 10 10 20 MIDLAND INTL AIRPORT TX 69 96 69 91 / 10 10 10 10 ODESSA TX 69 97 70 91 / 10 10 10 10 WINK TX 70 102 71 97 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, May 25, 1:19 PM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT MAY 25 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CDT SAT MAY 25 2013 /1219 PM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THE MOST PERSISTENT ACTIVITY WILL BE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR IN CULBERSON COUNTY. A FEW STORMS COULD BECOME STRONG PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 25, 11:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FLASH FLOOD MIDLAND 32.00N 102.08W
05/25/2013 MIDLAND TX PUBLIC
INTERSECTION OF ANDREWS HIGHWAY AND MIDKIFF WAS FLOODED
CURB TO CURB AND AN APARTMENT COMPLEX PARKING LOT 1 BLOCK
SOUTH OF ANDREWS HIGHWAY WAS FLOODED.
&&
COLLEEN.RHEASpecial weather statement, May 25, 11:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT SAT MAY 25 2013
TXZ074-080-260515-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
1129 PM CDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES UNTIL
1215 AM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF BLOYS CAMP AT
1128 PM CDT...MOVING SOUTHEAST AT 20 MPH. DIME TO NICKLE SIZE HAIL
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3061 10382 3042 10385 3034 10423 3059 10437
3075 10426
TIME...MOT...LOC 0428Z 299DEG 16KT 3063 10422Special weather statement, May 25, 11:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1146 PM CDT SAT MAY 25 2013 TXZ058-067-068-075-260530- CRANE-PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 1146 PM CDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES...NORTHWESTERN PECOS...SOUTHERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 1230 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF B F GOODRICH TESTING TRACK AT 1146 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3142 10266 3079 10312 3122 10347 3156 10322 TIME...MOT...LOC 0446Z 276DEG 17KT 3131 10320
Special weather statement, May 25, 11:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CDT SAT MAY 25 2013
TXZ052-062-063-069-070-260515-
GLASSCOCK-HOWARD-MIDLAND-REAGAN-UPTON-
1146 PM CDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK...REAGAN...SOUTHEASTERN HOWARD...SOUTHERN MIDLAND AND UPTON
COUNTIES UNTIL 1215 AM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF
BIG SPRING TO 24 MILES WEST OF MIDKIFF...MOVING SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DIME TO PENNY SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3208 10126 3108 10127 3109 10228 3170 10228
3185 10183 3236 10120 3208 10119
TIME...MOT...LOC 0444Z 295DEG 11KT 3177 10166Local storm report, May 26, 12:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/25/2013 ECTOR TX FIRE DEPT/RESCUE
FLOODING WAS REPORTED AT DIXIE AND 42ND STREET AND DIXIE
AND 44TH STREET.
&&
AKLSpecial weather statement, May 26, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 AM CDT SUN MAY 26 2013
TXZ053-062-063-069-070-260615-
GLASSCOCK-MIDLAND-MITCHELL-REAGAN-UPTON-
1221 AM CDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
MITCHELL...REAGAN...SOUTHEASTERN GLASSCOCK...SOUTHEASTERN MIDLAND
AND UPTON COUNTIES UNTIL 115 AM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST
OF COLORADO CITY TO 20 MILES NORTH OF MCCAMEY...MOVING SOUTHEAST AT
25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DIME TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3208 10067 3207 10126 3108 10127 3109 10229
3150 10226 3177 10169 3208 10129 3209 10115
3244 10115 3252 10066
TIME...MOT...LOC 0519Z 294DEG 21KT 3149 10144The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Special Weather Statement | MAF | Culberson | 52 min |
| May 25, 7:58 PM CDT | Special Weather Statement | MAF | Loving | 62 min |
| May 25, 8:24 PM CDT | Special Weather Statement | MAF | Presidio | 66 min |
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| May 25, 8:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| May 25, 9:21 PM CDT | Special Weather Statement | MAF | Culberson, Loving, Reeves | 24 min |
| May 25, 9:26 PM CDT | Special Weather Statement | MAF | Andrews, Dawson, Martin | 49 min |
| May 25, 9:53 PM CDT | Special Weather Statement | MAF | Reeves, Ward | 37 min |
| May 25, 10:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 57 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 63 min |
| May 25, 10:48 PM CDT | Special Weather Statement | MAF | Jeff Davis | 57 min |
| May 25, 11:06 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 114 min |
| May 25, 11:06 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 25, 11:29 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| May 25, 11:46 PM CDT | Special Weather Statement | MAF | Glasscock, Reagan, Upton | 29 min |
| May 26, 2:23 PM CDT | Fire Weather Watch | MAF | 38 hr | |
| May 25, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.